Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 25, 2005, 7:56 PM CST for Blanco County, Gillespie County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 7:56 PM CST (01:56 UTC)
- Expired
- Mar 25, 2005, 9:00 PM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 260157
SVREWX
TXC031-171-260300-
/O.NEW.KEWX.SV.W.0047.050326T0156Z-050326T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CST FRI MAR 25 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
BLANCO
* UNTIL 900 PM CST
* AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR ENCHANTED ROCK STATE PARK CAPABLE OF
PRODUCING QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. THIS STORM
WAS LOCATED 8 MILES NORTHWEST OF WILLOW CITY...AND MOVING EAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.
LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
3045 9819
$$4 follow-up statements
000 WWUS54 KEWX 260205 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CST FRI MAR 25 2005 TXC299-260230- /O.CON.KEWX.SV.W.0045.000000T0000Z-050326T0230Z/ LLANO TX- 803 PM CST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR LLANO COUNTY... AT 803 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CASTELL...OR ABOUT 8 MILES SOUTHWEST OF KINGSLAND...MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL WAS LOCATED OVER LONE GROVE...OR 5 MILES NORTHEAST OF LLANO. THIS STORM WAS ALSO MOVING EAST AT 30 MPH. THROUGH 830 PM...THESE STORMS WILL CONTINUE TO THREATEN EASTERN LLANO COUNTY...INCLUDING THE CITIES OF LONE GROVE...TOW... BLUFFTON...KINGSLAND...AND SUNRISE BEACH. LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847 $$
000
WWUS54 KEWX 260204
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CST FRI MAR 25 2005
TXC031-171-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-BLANCO TX-
800 PM CST FRI MAR 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO AND GILLESPIE COUNTIES...
AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILLOW CITY...OR ABOUT 10 MILES NORTHEAST OF
FREDERICKSBURG...MOVING EAST AT 35 MPH. STORMS MOVING INTO
BLANCO COUNTY WERE MOVING TOWARD ROUND MOUNTAIN AND CYPRESS MILL.
OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.
LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
3045 9819
$$000
WWUS54 KEWX 260204 RRA
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CST FRI MAR 25 2005
TXC031-171-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-BLANCO TX-
801 PM CST FRI MAR 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO AND GILLESPIE COUNTIES...
AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILLOW CITY...OR ABOUT 10 MILES NORTHEAST OF
FREDERICKSBURG...MOVING EAST AT 35 MPH. STORMS MOVING INTO
BLANCO COUNTY WERE MOVING TOWARD ROUND MOUNTAIN AND CYPRESS MILL.
OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.
LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
3045 9819
$$000
WWUS54 KEWX 260229
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CST FRI MAR 25 2005
TXC171-260239-
/O.CAN.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-
829 PM CST FRI MAR 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE MOVED EAST AND OUT OF GILLESPIE COUNTY.
LAT...LON 3038 9822 3025 9826 3025 9831 3032 9859
3033 9858 3050 9858 3050 9836 3046 9822
3045 9818
$$
TXC031-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
BLANCO TX-
829 PM CST FRI MAR 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO COUNTY...
AT 828 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR JOHNSON CITY...OR ABOUT 9 MILES
SOUTHWEST OF ROUND MOUNTAIN...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CYPRESS MILL AND PEDERNALES
FALLS STATE PARK.
LAT...LON 3038 9822 3025 9826 3025 9831 3032 9859
3033 9858 3050 9858 3050 9836 3046 9822
3045 9818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:49 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 25, 2:49 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CST FRI MAR 25 2005
.DISCUSSION...
COLD FRONT HAS STALLED ACROSS NORTHERN HILL COUNTRY. ELEVATED
CONVECTION FIRING NEAR AND NORTH OF THE FRONT. INCLUDED LOW POPS
EXTREME NORTH FOR THIS EVENING. ON THE PLUS SIDE...FRONT DRIFTING NORTH
AND STORM MOVEMENT TO THE NE SUGGESTS LIMIT DEVELOPMENT OR TIME IN THE CWA.
HOWEVER...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. POPS INCREASE SOMEWHAT LATER TONIGHT AND
SATURDAY AS FRONT MOVES THROUGH THE REGION BUT MOISTURE QUITE LIMITED WEST.
COOLER SATURDAY NIGHT AND EASTER SUNDAY. DRY AND WARMER MONDAY THROUGH
WEDNESDAY. A WEAK FRONT THURSDAY SHOULD MOVE THROUGH DRY AND BRING ONLY
MINOR COOLING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 59 74 46 66 / 20 30 30 10
AUSTIN BERGSTROM INTL AIRPORT 61 74 46 67 / 20 30 30 10
DEL RIO INTL AIRPORT 58 81 48 73 / 10 10 10 0
SAN ANTONIO INTL AIRPORT 62 79 47 66 / 20 30 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
&&
03/13Hazardous weather outlook, Mar 25, 2:20 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-261200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 220 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO EARLY SATURDAY MORNING ACROSS THE HILL COUNTRY AND ADJACENT NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF INITIAL THUNDERSTORM DEVELOPMENT. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH GULF MOISTURE THAT IS INCREASING SOUTH OF THE STALLED FRONTAL BOUNDARY. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 25, 5:25 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-260900- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 525 PM CST FRI MAR 25 2005 ...WEATHER CHANGES COMING AGAIN THIS WEEKEND... THE WARM AFTERNOON TODAY...FRIDAY...WILL BE FOLLOWED BY FIRST AN INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS THIS EVENING...AND THEN AN INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS EARLY SATURDAY MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY AFTERNOON AND EVENING...BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH. INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY SATURDAY EVENING. DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF THE COLD FRONT. LOWS IN THE 40S ARE EXPECTED SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE RIO GRANDE. MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER PARTS OF SOUTH CENTRAL TEXAS. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S NEAR THE RIO GRANDE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY. FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT: HTTP://WWW.SRH.WEATHER.GOV/EWX.
Special weather statement, Mar 25, 6:25 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-260700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 625 PM CST FRI MAR 25 2005 ...SEVERE THUNDERSTORM WATCH FOR GILLESPIE...LLANO...BURNET...AND WILLIAMSON COUNTIES UNTIL 1 AM CST SATURDAY MORNING... ...WEATHER CHANGES COMING AGAIN THIS WEEKEND... AN INCREASING CHANCE OF THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS IS EXPECTED THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE OVER GILLESPIE...BURNET...LLANO...AND WILLIAMSON COUNTIES. AN INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS IS EXPECTED AGAIN EARLY SATURDAY MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY... BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH. INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY LATE SATURDAY OR SATURDAY EVENING. DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF THE COLD FRONT. LOWS IN THE 40S ARE EXPECTED SATURDAY NIGHT. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE RIO GRANDE. MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER PARTS OF SOUTH CENTRAL TEXAS. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S NEAR THE RIO GRANDE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY. FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT: HTTP://WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:26 PM CST | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| Mar 25, 7:47 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 58 min |
| Mar 25, 8:40 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Hays, Travis | 65 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 65 min |
| Mar 25, 9:41 PM CST | Tornado Warning | EWX | Travis | 34 min |
| Mar 25, 9:57 PM CST | Tornado Warning | EWX | Bastrop | 33 min |
| Mar 26, 6:04 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Mar 26, 6:53 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Mar 26, 9:51 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 54 min |
| Mar 26, 3:15 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.